BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-M4-30-250-30U |
| Medical Device Problem Codes |
Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2025
Type of Reportable Event
Death
Event or Problem Description
"unable to deploy the stent graft / rupture / death: after an abdominal aortic replacement with bypass to four abdominal branches, tevar was performed as a single-stage procedure.After a relay pro stent-graft was implanted in the thoracic descending aorta, this relay pro stent-graft was attempted to be delivered centrally.However, it took time to deliver the device to the target site.During this time, blood pressure decreased, indicating a rupture.Once the device reached the target site, deployment was attempted.Deployment of the stent-graft was started with the controller in the "2" position.However, despite pulling the deployment grip fully to the proximal side, the inner sheath did not pull down, and the stent-graft did not deploy.Due to the deployment failure, the device was removed from the patient.The device was replaced with a tag stent-graft (gore), which was successfully implanted.However, the descending aorta ruptured, and the patient eventually died during the procedure.As the patient's condition was poor, the doctor commented the there was no causal relationship between the device and death.Doctor's comment: the relay pro stent-graft was used during the procedure, which combined abdominal aortic replacement and tevar.However, the patient died during the procedure.Due to the patient's poor condition and the difficulty of the case, there was no causal relationship between the device and death.Operation type: tevar, blood loss: unknown, ancillary device used: tag stent-graft (gore).No image available due to hospital policy.No pre-case plan available due to hospital policy.No additional information available due to hospital policy.Delivery system was discarded by user.(tc#: (b)(4)." patient outcome: "the patient died during the procedure.".
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro (m4) thoracic stent-graft system (28-m4-30-250-30u) with final assembly lot#: 2503040315, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2025.There were no nonconformance's or reworks in relation to this device.The patient underwent a thoracic endovascular aortic repair (tevar) procedure on (b)(6) 2025, to treat a diseased aorta.The tevar procedure was intended to overlap the thoracic stent-grafts to the abdominal aortic replacement which was previously performed with a bypass to four abdominal branches.The first relay pro stent-graft was implanted, and the concerned relay pro (catalog#: 28-m4-30-250-30u) stent-graft was then attempted to be implanted centrally.The event narrative reported the patient's blood pressure decreased during the advancement of the second relay pro device, which indicated the aneurysm had ruptured.Once the inner sheath reached proximal landing zone, the physician was unable to retract the constraining sleeve in position 2 to deploy the concerned stent-graft.The device was removed from the patient, and a competitor device was used to complete the procedure; however, the patient died during the procedure.The physician reported there was no causal relationship between the concerned device and death due to the patient's poor condition and the difficulty of the case.A review of the device history records showed no issues were found during the manufacture of the device.The delivery system was not returned for investigation because it was discarded by the user.The pre-case plan and ct imaging were not available for review due to hospital policy.Without the return of the delivery system, the root cause of the reported failure of the inability to retract the fabric sheath could not be confirmed.A review of previous complaints received for a similar failure mode has shown a trend of root causes to be an overtightened device tip or the migration of adhesive from the distal clasp to the fabric sheath.Although the root cause of the reported failure of this complaint could not be confirmed, capa: 2025-0041 was opened in july 2025 to address the issue of difficulty/inability to withdraw the fabric sheath.The device concerned was manufactured in march 2025, which was prior to the opening of the capa.Without ct imaging, the cause of the reported adverse event of intra-operative aneurysm rupture could not be evaluated.The event narrative indicated the patient's health condition was poor going into the tevar procedure, and the patient had previously undergone a total aortic arch replacement and an abdominal aortic replacement.The physician indicated the cause of the intra-operative patient death was due to the intra-operative aneurysm rupture.The physician reported there was no causal relationship between the concerned relay pro device and patient death.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.Without the return of the delivery system, the root cause of the reported failure of the inability to withdraw the fabric sheath could not be determined.The root cause of the intra-operative aneurysm rupture could not be determined.The root cause of the intra-operative patient death could not be determined; however, the physician reported there was no causal relationship between the concerned relay pro device and patient death due to the patient's poor condition and the difficulty of the case.